MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): postal code: (b)(6).Phone: (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the catheter of a wayne pneumothorax set separated at the hub.The device was being inserted to drain the patient's left pleural effusion.Following implantation, as the physician moved the "drainage bottle", the catheter separated at the hub.Consequently, the physician removed the device and inserted a new device immediately.The device was secured to the patient as per ifu recommendations and had been connected to a drainage system.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the catheter of a wayne pneumothorax set (part number c-utpt-1400-wayne-112497, lot 10044508) separated at the hub.The device was being inserted to drain the patient's left pleural effusion.Following implantation, as the physician moved the "drainage bottle", the catheter separated at the hub.Consequently, the physician removed the device and inserted a new device immediately.The device was secured to the patient as per ifu recommendations and had been connected to a drainage system.No adverse effects to the patient were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control, as well as a visual inspection of the returned device, was conducted during the investigation.One used wayne pneumothorax catheter was returned for evaluation.The device was returned with the catheter pulled out of the fitting, and a visual exam noted the flare width did not appear uniform.Cook has concluded that the device was manufactured to specification.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record and a database search revealed no related nonconformances or additional complaints associated with this device lot.Because there are no related non-conformances, adequate controls activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: instructions for use: 11.Secure catheter in position at the entry site by using a bio-occlusive dressing or suturing if desired.12.The catheter and connected drain lines should be secured to the patient.Excessive tension on catheter connection (e.G.In instances of patient movement where the catheter is connected to a vacuum or drainage collection apparatus) may cause catheter/hub separation or accidental catheter dislodgement.To help prevent this from occurring, it is recommended to do one both of the following: a.Secure the catheter hub to the patient`s skin by placing tape, suture or a catheter securement device at the location shown in the illustration below.B form a strain relief loop in the connecting tube, as shown in the illustration below, and secure the loop to the patient`s skin with tap, suture, or catheter securement device.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause for failure was not established.Based on the available information, cook has determined it is not possible to rule out manufacturing issues or inadvertent tension on the line as possible contributing factors for the complaint.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10793511
Report Number1820334-2020-02019
Device Sequence Number3016028
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)210928(10)10044508
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number10044508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer01/04/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight77